MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM FEMUR, NONPOROUS, 8L

ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM FEMUR, NONPOROUS, 8L
Model Number 242-01-108
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient presented with an unstable total knee replacement.The patient underwent a conversion of his unicompartmental knee to a total knee replacement.He subsequently developed femoral component loosening of his djo empowr ps femur.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as instability and femoral component loosening.The previous surgery and the surgery detailed in this event occurred 1 year apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to instability and femoral component loosening.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
EMPOWR PS KNEE
Common Device Name
EMPOWR PS KNEETM FEMUR, NONPOROUS, 8L
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd.
austin, TX 78758-5445
MDR Report Key12853493
Report Number1644408-2021-01248
Device Sequence Number11914258
Product Code JWH
UDI-Device Identifier00888912171786
UDI-Public(01)00888912171786
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model Number242-01-108
Device Catalogue Number242-01-108
Device Lot Number861T1129
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
346-16-708 LOT 462V1007; 352-00-108 LOT 498Y1005; 352-00-108 LOT 498Y1005; 352-01-108 LOT 300V1003; 354-12-040 LOT 105Y1044
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight95 KG